×

zbMATH — the first resource for mathematics

Relative Inversion in der Störungstheorie von Operatoren und \(\Psi\)- Algebren. (Relative inversions in perturbation theory of operators and \(\Psi\)-algebras). (German) Zbl 0661.47037
In this substantial paper the author considers a separated topological algebra \({\mathcal B}\) under the assumption that its group of invertible elements is open. A function defined on subsets of \({\mathcal B}^ n\) is called \({\mathcal B}\)-rational if it is composed of projections onto coordinate spaces of \({\mathcal B}^ n\) and of constant functions by a finite number of algebraic operations (addition, multiplication and inversion). A topological space is called a locally \({\mathcal B}\)-rational (\(\ell {\mathcal B}r\)-) manifold with an atlas \(\{(U_{\alpha},\phi_{\alpha},V_{\alpha})\); \(\alpha\in A\}\) of charts, iff:
1) \(\{U_{\alpha}\), \(\alpha\in A\}\) is an open covering of M, for \(\alpha\in A\), \(V_{\alpha}\) is an open subset of the topological subspace \((T_{\alpha},\tau (T_{\alpha}))\) and \(\phi_{\alpha}: U_{\alpha}\to V_{\alpha}\) is a homeomorphism,
2) for \(\alpha\in A\), \(T_{\alpha}\) is a linear subspace of \({\mathcal B}^{n_{\alpha}}\) with a topology \(\tau (T_{\alpha})\) which is finer than the subspace topology of the product topology of \(\tau\) (\({\mathcal B})\) on \({\mathcal B}^{n_{\alpha}}\) and
3) all mappings \(\phi_{\alpha}\phi_{\beta}^{-1}: \phi_{\beta}(U_{\alpha}\cap U_{\beta})\to \phi_{\alpha}(U_{\alpha}\cap U_{\beta})\) (\(\alpha\),\(\beta\in A)\) are \({\mathcal B}\)-rational functions.
A homogeneous space \((G<\Pi,M)\) is called an \(\ell {\mathcal B}r\) homogeneous space and M an \(\ell {\mathcal B}r\) homogeneous manifold, iff:
1) G and M are \(\ell {\mathcal B}_ r\)-manifolds,
2) the group operations \(G\times G\to G\) are \(\ell {\mathcal B}r\)-mappings,
3) \(\Pi\) : \(G\times M\to M\) is an \(\ell {\mathcal B}r\)-mapping and
4) for all \(p\in M\) there is an open neighbourhood of p and an \(\ell {\mathcal B}r\)-submanifold \({\mathcal T}_ p\) of G such that \(\Pi |_{{\mathcal T}_ p}: {\mathcal T}_ p\to U\) is an \(\ell {\mathcal B}r\)-homeomorphism.
If J is a two-sided ideal in \({\mathcal B}\), then \(G_ e(J)\) is the connected component of e (the unit in \({\mathcal B})\) in \({\mathcal B}^{-1}\cap (e+J)\). The author shows that the connected component of a projection \((p=p^ 2)\) or of a relatively invertible element \((aba=a)\) of \({\mathcal B}\) in its residue class \(p+J\) or \(a+J\) resp. is a \({\mathcal B}\)-rational manifold and, together with the group \(G_ e(J)\), an \(\ell {\mathcal B}r\)- homogeneous space or an \(\ell {\mathcal B}r\)-homogeneus manifold, respectively. The proofs make use of the fact that \({\mathcal B}\) can be represented as the direct sum of projected subspaces and that the elements of a neighbourhood of e in \(G_ e(J)\) allow a representation as a product with factors in special subgroups of \(G_ e(J)\). The group \(G_ e(J)\) also operates on equivalence classes of projections. This space of equivalence classes, provided with a suitable topology, turns out to be an \(\ell {\mathcal B}r\)-homogeneous manifold with respect to \(G_ e(J)\). This space is homotopically equivalent to the space of projections, if it is paracompact. The proofs of these statements are performed by deducing explicit algebraic formulas which enable the author to avoid the implicit function theorem. An important example is the algebra \(C^{\infty}(\Omega,L(E))\) where \(\Omega\) is a compact differentiable manifold, E a Hilbert space and L(E) is the space of continuous endomorphisms of E.
The article also contains a thorough study of \(\Psi\)-algebras: A Fréchet subalgebra \(\Psi\) of a Banach algebra \({\mathcal B}\) is called a \(\Psi\)-algebra iff \(\Psi^{-1}={\mathcal B}^{-1}\cap \Psi\) where \(\Psi^{-1}\) and \({\mathcal B}^{-1}\) denote the group of invertible elements of \(\Psi\) or \({\mathcal B}\), respectively; if \({\mathcal B}\) is a \(C^*\)-algebra and \(\Psi\) is symmetric, then \(\Psi\) is called a \(\Psi^*\)-algebra. For such algebras the author proves a series of nontrivial statements, e.g. on connection properties concerning inverse elements, relative inverse elements and orthogonal projections. The concept of \(\Psi\)-algebras is motivated by recent results on pseudodifferential operators, cf. e.g. H. O. Cordes [Elliptic pseudodifferential operators - an abstract theory, Lect. Notes Math. 756 (1979; Zbl 0417.35004)]. For interesting special classes of \(\Psi\)-algebras the author is able to prove a Cartan lemma on holomorphic factorization which enables him to establish an Oka principle in such \(\Psi\)-algebras. The basis for these studies are publications of H. O. Cordes [Manusc. Math. 28, 51-69 (1979; Zbl 0415.35083)] and A. Connes [C. R. Acad. Sci., Paris, Ser. A 290, Ser. A, 599-604 (1980; Zbl 0433.46057)] on pseudodifferential operators. Finally the author shows that in the Fréchet algebra of operators of order 0 the group of invertible elements need not be open.
Reviewer: R.Mennicken

MSC:
47L10 Algebras of operators on Banach spaces and other topological linear spaces
47A55 Perturbation theory of linear operators
47Gxx Integral, integro-differential, and pseudodifferential operators
58B25 Group structures and generalizations on infinite-dimensional manifolds
58J40 Pseudodifferential and Fourier integral operators on manifolds
47A53 (Semi-) Fredholm operators; index theories
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Akin, E.: The metric theory of Banach manifolds. Lecture Notes in Mathematics, Vol. 662. Berlin, Heidelberg, New York: Springer 1978 · Zbl 0377.58003
[2] Atkinson, F.V.: On relatively regular operators. Acta Sci. Math.15, 38-56 (1953) · Zbl 0052.12502
[3] Bart, H., Kaballo, W., Thijsse, G. Ph. A.: Decomposition of operator functions and the multiplication problem for small ideals. Integr. Equations and Operator Theory3, 1-22 (1980) · Zbl 0435.47023 · doi:10.1007/BF01682869
[4] Beals, R.: A general calculus of pseudodifferential operators. Duke Math. J.42, 1-42 (1975) · Zbl 0343.35078 · doi:10.1215/S0012-7094-75-04201-5
[5] Beals, R.: Characterization of pseudodifferential operators and applications. Duke Math. J.44, 45-57 (1977); ibid.46, 215 (1979) · Zbl 0353.35088 · doi:10.1215/S0012-7094-77-04402-7
[6] Bourbaki, N.: Groupes et algèbres de Lie, ch. 2, 3. Paris: Herman 1972 · Zbl 0244.22007
[7] Bungart, L.: On analytic fibre bundlesI. Holomorphic fibre bundles with infinite dimensional fibres. Topology7, 55-68 (1968) · Zbl 0153.10202 · doi:10.1016/0040-9383(86)90015-7
[8] Coifman, R.R., Meyer, Y.: au delà des opérateurs pseudo-differentiels. Astérisque 57. Soc. Math. France 1978
[9] Connes, A.:C *-algèbres et géometrie differentielle. C.R. Acad. Sci. Paris290, Ser. A, 599-604 (1980) · Zbl 0433.46057
[10] Cordes, H.O.: Elliptic pseudodifferential operators ? an abstract theory. Lecture notes in Mathematics, Vol. 756. Berlin, Heidelberg, New York: Springer 1979 · Zbl 0417.35004
[11] Cordes, H.O.: On a class ofC * algebras. Math. Ann.170, 283-313 (1967) · Zbl 0154.15105 · doi:10.1007/BF01350606
[12] Cordes, H.O.: On pseudodifferential operators and smoothness of special Lie group representations. manuscripta math.28, 51-69 (1979) · Zbl 0415.35083 · doi:10.1007/BF01647964
[13] Davie, A.M.: Homotopy in Fréchet algebras. Proc. Lond. Math. Soc.23, 31-52 (1971) · Zbl 0218.46044 · doi:10.1112/plms/s3-23.1.33
[14] Douady, A.: Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné. Ann. Inst. Fourier16, 1-95 (1966) · Zbl 0146.31103
[15] Douady, A.: Un espace de Banach dont le groupe linéaire n’est pas connexe. Indag. Math.27, 787-789 (1965) · Zbl 0178.26403
[16] Dunau, J.: Fonctions d’un opérateur elliptique sur une varieté compacte. J. math. Pures Appl.56, 357-391 (1977) · Zbl 0323.58017
[17] Gohberg, I.C., Krupnik, N.: Einführung in die Theorie der eindimensionalen singulären Integraloperatoren. Basel: Birkhäuser 1979 · Zbl 0413.47040
[18] Gohberg, I.C., Leiterer, J.: On cocycles, operator functions and families of subspaces. Mat. Issled. (Kishinev)8, 23-56 (1973) (russisch)
[19] Gramsch, B.: Zum Einbettungssatz von Rellich bei Sobolevräumen. Math. Z.106, 81-87 (1968) · Zbl 0159.42001 · doi:10.1007/BF01110715
[20] Gramsch, B.: Ein Zerlegungssatz für Resolventen elliptischer Operatoren. Math. Z.133, 219-242 (1973) · Zbl 0258.47031 · doi:10.1007/BF01238039
[21] Gramsch, B.: Inversion von Fredholmfunktionen bei stetiger und holomorpher Abgängigkeit von Parametern. Math. Ann.214, 95-147 (1975) · Zbl 0326.47031 · doi:10.1007/BF01352647
[22] Gramsch, B.: Eine Klasse homogener Räume in der Operatorentheorie und ?-Algebren. Funktionalanalysis Seminar. Universität Mainz, 114 S. (1981)
[23] Gramsch, B., Kaballo, W.: Regularisierung von Fredholmfunktionen. Math. Ann.232, 151-162 (1978) · Zbl 0384.47019 · doi:10.1007/BF01421402
[24] Gramsch, B., Kaballo, W.: Spectral theory for Fredholm functions. Functional analysis. Surveys and recent results II, pp. 319-342. Amsterdam: North-Holland 1980 · Zbl 0442.47008
[25] Gramsch, B., Kalb, K.G.: Hypoellipticity and pseudolocality in operator algebras (in preparation)
[26] Gramsch, B., Wagner, R.: Eine Bemerkung zur Division von Distributionen durch analytische Operatorfunktionen. manuscripta math.21, 25-42 (1977) · Zbl 0355.46022 · doi:10.1007/BF01176899
[27] Hamilton, R.S.: The inverse function theorem of Nash and Moser. Bull. AMS7, 65-236 (1982) · Zbl 0499.58003 · doi:10.1090/S0273-0979-1982-15004-2
[28] de la Harpe, P.: Classical Banach-Lie algebras and Banach-Lie groups of operators in Hilbert space. Springer Lect. Notes Math. 285 (1972) · Zbl 0256.22015
[29] de la Harpe, P., (Editor): Algèbres d’opérateurs. Springer Lect. Notes Math. 725 (1979) · Zbl 0402.46037
[30] Hayes, S.: Weakly homogeneous infinite dimensional manifolds. Sém. Norguet, Springer Lect. Notes Math. 670, 303-311 (1978) · Zbl 0397.58006 · doi:10.1007/BFb0064405
[31] Kaballo, W.: Holomorphe Systeme von Pseudodifferentialoperatoren. Arch. Math.29, 284-299 (1977) · Zbl 0374.47023 · doi:10.1007/BF01220407
[32] Kato, T.: Perturbation theory for linear operators. Berlin, Heidelberg, New York: Springer 1966 · Zbl 0148.12601
[33] Kaup, W.: Über die Automorphismen Graßmannscher Mannigfaltigkeiten unendlicher Dimension. Math. Z.144, 75-96 (1975) · Zbl 0322.32014 · doi:10.1007/BF01190938
[34] Koschorke, U.: Infinite dimensionalK-theory and characteristic classes of Fredholm bundle maps. Proc. in Pure Math. 15, Global Analysis, AMS, 95-133 (1970) · Zbl 0207.53602
[35] Köthe, G.: Topologische lineare Räume. Berlin: Springer 1960 · Zbl 0093.11901
[36] Lang, S.: Introduction to differential manifolds. New York: Interscience 1967 · Zbl 0146.17503
[37] Laiterer, J.: Criteria for normal solvability of singular integral equations and Wiener-Hopf equations. Math. USSR Sborn.12, 387-403 (1970) · Zbl 0251.45004 · doi:10.1070/SM1970v012n03ABEH000927
[38] Leiterer, J.: Über analytische Operatorfunktionen einer komplexen Veränderlichen mit stetigen Randwerten. Math. Nachr.72, 247-274 (1976) · Zbl 0326.47032 · doi:10.1002/mana.19760720122
[39] Leiterer, J.: Banach coherence and Oka’s principle. Akademie der Wiss. DDR, School on Global Analysis, Berlin, part 2, VI, 2-67 (1977)
[40] Luft, E.: MaximalR-sets, Grassmann spaces, and Stiefel spaces of a Hilbert space. Trans. AMS126, 73-107 (1967) · Zbl 0195.42002
[41] Massera, J.L., Schäffer, J.J.: Linear differential equations and function spaces. New York: Academic Press 1966 · Zbl 0243.34107
[42] Naimark, M.A.: Normed algebras. Groningen: Wolters-Noordhoff 1972
[43] Nashed, M.Z.: Generalized inverses and applications. New York: Academic Press 1976 · Zbl 0346.15001
[44] Noverraz, P.: Pseudo-convexité convexité polynomiale et domaines d’holomorphie en dimension infinie. Math. Studies, Vol. 3, Amsterdam: North-Holland 1973 · Zbl 0251.46049
[45] Neubauer, G.: Der Homotopietype der Automorphismengruppe in den Räumen 1 p undc 0. Math. Ann.174, 33-40 (1967) · Zbl 0158.14402 · doi:10.1007/BF01363121
[46] Omori, H.: Infinite dimensional Lie transformation groups. Lecture Notes in Mathematics. Vol. 427. Berlin, Heidelberg, New York: Springer 1974 · Zbl 0328.58005
[47] Palais, R.: Homotopy theory of infinite dimensional manifolds. Topology5, 1-16 (1966) · Zbl 0138.18302 · doi:10.1016/0040-9383(66)90002-4
[48] Pedersen, G.K.:C *-algebras and their automorphism groups. London: Academic Press 1979 · Zbl 0416.46043
[49] Pietsch, A.: Operator ideals. Berlin: VEB Verlag Deutscher Wissenschaften 1978 · Zbl 0399.47039
[50] Raeburn, J.: The relationship between a commutative Banach algebra and its maximal ideal space. J. Funct. Analysis25, 366-390 (1977) · Zbl 0353.46041 · doi:10.1016/0022-1236(77)90045-3
[51] Seeley, R.: Topics in pseudodifferential operators. C.I.M.E. 168-305, Roma 1969
[52] Spanier, E.H.: Algebraic topology. New York: McGraw-Hill 1966 · Zbl 0145.43303
[53] Steenrod, N.: The topology of fibre bundles. Princeton: Princeton University Press 1951 · Zbl 0054.07103
[54] Taylor, J.L.: Topological invariants of the maximal ideal space of a Banach algebra. Adv. Math.19, 149-206 (1976) · Zbl 0323.46058 · doi:10.1016/0001-8708(76)90061-X
[55] Taylor, J.L.: Banach algebras and topology. In: Algebras in analysis. (Ed. J. H. Williamson) Proc. Birmingham, 118-186, New York 1975
[56] Waelbroeck, L.: Topological vector spaces and algebras. Lecture Notes in Mathematics. Vol. 230. Berlin, Heidelberg, New York: Springer 1971 · Zbl 0225.46001
[57] Yamamuro, S.: A theory of differentiation in locally convex spaces. Mem. AMS212, Providence (1979) · Zbl 0464.58007
[58] Yuen, Y.: Groups of invertible elements of Banach algebras. Bull. AMS79, 82-84 (1973) · Zbl 0252.46060 · doi:10.1090/S0002-9904-1973-13102-7
[59] Zaidenberg, M.G., Krein, S.G., Kucment, P.A., Pankov, A.A.: Banach bundles and linear operators. Russ. Math. Surv.30, 115-175 (1975) · Zbl 0335.47017 · doi:10.1070/RM1975v030n05ABEH001523
[60] Widom, H.: A complete symbolic calculus for pseudodifferential operators. Bull. Sc. math, 2e série104, 19-64 (1980)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.